| Model Number |
AU00T0 |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, during the preparation doctor found the trailing haptic was broke before implant.Doctor decided to wait for the lens replacement then reschedule for the lens implantation.The surgery was completed on the same day, there was no patient contact and no patient harm.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6 and h.11.The device with a broken haptic portion was returned.The plunger lock and lens stop have been removed.The plunger is oriented correctly.Inadequate viscoelastic is observed in the device.No viscoelastic was observed in the nozzle or the tip of the device.The plunger was retracted to mid-nozzle.A broken trailing haptic was observed.The haptic was on the left side of plunger near mid nozzle.The lens was returned outside the device adhered to a piece of plastic.Viscoelastic was dried on the lens.One haptic was broken from the gusset area and was returned still in the device near mid-nozzle.Viscoelastic was not provided.It is unknown if the qualified product was used.The root cause for the reported complaint appears be related to a failure to follow the instructions for use (ifu).No viscoelastic was observed in front of the broken haptic portion in the device.The ifu instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device.Only use an company ophthalmic viscoelastic device (ovd) qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.The lens was returned outside of device.A broken haptic was returned still in the device.The broken haptic portion is on the left side of the nozzle.The haptic distal tip is oriented toward the nozzle tip.The plunger was retracted.The plunger position in relation to the broken haptic during advancement cannot be determined.The haptic position may indicate the plunger was not fully advanced.If the plunger is not fully advanced the trailing haptic may not release properly from the device.It is unknown if the qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company intra ocular lens (iol) with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Broken haptics may occur: due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If the operating room temperature is too high (greater than 23 degree centigrade/ 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).